FDA issues warning about wearing medication patches during an MRI - KCBD NewsChannel 11 Lubbock

3/5/09

FDA issues warning about wearing medication patches during an MRI

Posted:

LUBBOCK, TX (KCBD) - The Food and Drug Administration is issuing a warning to patients who are scheduled for an MRI- make sure you are not wearing a nicotine or medication patch during the scan.  FDA officials have received reports of patients experiencing skin burns if they wear medication patches while undergoing an MRI. 

Apparently, the metal used in the adhesive backing, which can be clear, can generate heat during the scan, burning the skin.  There are an estimated 60 types of medication patches on the market now, both prescription and over-the-counter.  Some contain warnings about MRI's but most do not. 

So, if you're wearing a medication patch, be sure to tell your doctor or MRI technician before rolling in to that machine. 

Powered by WorldNow

5600 Avenue A
Lubbock, TX. 79404

FCC Public File
publicfile@kcbd.com
806-744-1414
EEO Report
Closed Captioning

All content © Copyright 2000 - 2014 Worldnow and KCBD. All Rights Reserved.
For more information on this site, please read our Privacy Policy and Terms of Service.